Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 429, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 15, 2002, 9:52 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2002, 9:52 PM CDT (02:52 UTC)
- Expired
- Aug 15, 2002, 10:20 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Clay County, MS, Lowndes County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234 WUUS54 KJAN 160252 SVRJAN MSC025-087-160320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 951 PM CDT THU AUG 15 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST CLAY COUNTY IN NORTHEAST MISSISSIPPI NORTHWEST LOWNDES COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1020 PM CDT * AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF COLUMBUS AFB...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR CALEDONIA AT 1005 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3361 8861 3349 8846 3379 8803 3397 8824
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:14 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, Aug 15, 3:14 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT THU AUG 15 2002 FORECAST PROBLEM THIS PACKAGE... RAIN CHANCES THROUGH THE END OF THE WEEK. SYNOPTICALLY...NOT MUCH HAS CHANGED FROM WEDNESDAY. THE HAND-DRAWN CHARTS ARE STILL SHOWING A LONGWAVE TROUGH NEAR THE ARKLATEX. THE UPPER LOW...THAT WAS OVER THE WESTERN GULF YESTERDAY...MOVED ONSHORE AND WAS ANALYZED AT THE MID-LEVELS AS AN OPEN WAVE NEAR COLLEGE STATION TEXAS. A LARGE CONVECTIVE COMPLEX OVER EASTERN TEXAS AND MUCH OF LOUISIANA CONTINUES BRINGING MOISTURE INTO OUR NECK OF THE WOODS. PRECIPITABLE WATER VALUES ACROSS THE AREA THIS MORNING REMAIN NEAR 2 INCHES. AS WAS THE CASE YESTERDAY...MUCH OF THE PRECIPITATION OVER THE FORECAST AREA HAS BEEN CONFINED TO THE WESTERN SECTIONS OF THE FORECAST AREA. THIS IS LOCATED IN AN AREA OF ENHANCED ISENTROPIC LIFTING ON THE 300-315 K SURFACES...WHERE CONDENSATION PRESSURE DEFICITS HAVE BEEN ON THE ORDER OF 2 MB. FURTHER EAST...THE CONDENSATION PRESSURE DEFICITS AND UPGLIDE HAVENT BEEN AS FRIENDLY. THUS...WHEN THE RAIN SHIELD TRIED EDGING EAST FROM LOUISIANA...IT RUNS INTO A LESS FAVORABLE ENVIRONMENT THANKS TO SLIGHTLY WEAKER VERTICAL MOTION. VISIBLE SATELLITE IMAGERY HAS SHOWN A CLEAR POCKET FROM ABOUT LAUREL SOUTH AND EAST TO THE COAST. I EXPECT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THIS AREA THIS EVENING...BEFORE DISSIPATING AROUND SUNSET. THE PRECIPITATION OVER THE WESTERN COUNTIES/PARISHES MAY CONTINUE TO A CERTAIN EXTENT OVERNIGHT DUE TO THE CONTINUED ISENTROPIC LIFTING. HOWEVER...THIS TOO SHOULD DIMINISH SOMEWHAT AFTER SUNSET. ILL PLAN ON CLOSELY FOLLOWING RADAR TRENDS BEFORE PUNCHING THE SEND BUTTON ON THE ZONES THIS AFTERNOON. THE OPEN WAVE OVER EAST TEXAS WILL BEGIN WEAKENING AS IT LIFTS OUT ACROSS THE FORECAST AREA FRIDAY. SCATTERED AREAS OF RAIN...WITH MAYBE A THUNDERSTORM OR TWO...WILL REMAIN A GOOD BET ACROSS THE FORECAST AREA. THIS IS ESPECIALLY TRUE OVER THE WESTERN SECTIONS... AS ISENTROPIC LIFTING ON THE 300-315 K SURFACES REMAINS NEAR THE MISSISSIPPI RIVER AND PRECIPITABLE WATER VALUES CONTINUE TO HOVER AT OR ABOVE THE 2 INCH MARK. IM TENTATIVELY PLANNING ON HAVING THE HIGHEST RAIN CHANCES IN THE DELTA AND WEST...THEN GRADUALLY TAPER TO THE EAST. PRECIPITABLE WATER VALUES ARE STILL CLOSE TO 2 INCHES OVER THE WESTERN AND NORTHERN COUNTIES/PARISHES FOR MUCH OF SATURDAY WHEN ANOTHER SHORTWAVE MOVES THROUGH. WITH RIDGING ATTEMPTING TO BUILD INTO THE AREA AND UPWARD VERTICAL MOTIONS NOT AS GREAT...I BELIEVE THE CONVECTION WILL SHOW A MORE DIURNAL TREND. RIDGING FINALLY TAKES CONTROL OF OUR WEATHER SUNDAY. ILL BRING RAIN CHANCES BACK INTO SLIGHT CHANCE TERRITORY AT THIS TIME...DUE TO A PREVAILING SUBSIDENT MOTION AND SLIGHTLY LOWER PRECIPITABLE WATER VALUES. THERES NO BIG CHANGE IN STORE THROUGH THURSDAY OR NEXT WEEK. WITH NO MAJOR WEATHER SYSTEMS EXPECTED TO SWING THROUGH OUR AREA...ILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST GOING IN THE EXTENDED. PRELIMINARY NUMBERS ARE LISTED BELOW. FCSTID = 10 JAN 73 88 73 91 / ?? 50 40 30 MEI 73 90 73 91 / 30 40 30 30 .JAN... AR...NONE. LA...NONE. MS...NONE. BUTTS ...UPDATED TO INCLUDE PRELIMINARY NUMBERS... DAB
In the hours before
Local storm report, Aug 15, 5:03 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT THU AUG 15 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM RAYMOND MS WIND DAMAGE
08/15/02 HINDS TREES DOWN.REPORTED BY
HINDS COUNTY SHERIFFS
OFFICE.Local storm report, Aug 15, 5:30 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT THU AUG 15 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM SATARTIA MS 60 MPH WIND GUST
08/15/02 YAZOO REPORTED BY YAZOO COUNTY
SHERIFFS OFFICE.Local storm report, Aug 15, 5:37 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU AUG 15 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM YAZOO CITY MS WIND DAMAGE
08/15/02 YAZOO TREES DOWN. REPORTED BY
YAZOO COUNTY SHERIFFS
OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:26 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 29 min |
| Aug 16, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 31 min |
| Aug 16, 6:17 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.